MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® Z CLASSIC STEM SZ 5 VARUS 8 DG SHORT NEC; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® Z CLASSIC STEM SZ 5 VARUS 8 DG SHORT NEC; HIP COMPONENT
Model Number PHA0CLE5
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, patient underwent thr on (b)(6) 2018 left hip revised on (b)(6) 2019 due femoral stem loosening.The femoral stem revised was a profemur z classic size 5 short varus neck and femoral head was a biolox delta 28mm l.Both components were revised there is no further data on what devices were used.Additional history: this is the same patient and same hip that experienced the issue where the stem sat higher than the broach, ref: (b)(4) (spec ref: (b)(4).
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Additional Manufacturer Narrative
The alleged complaint could not be confirmed.Review of the complaint, pha0cle5 lot unk, does not reveal any failure involving this implant.This implant was not returned for investigation, nor were any pictures provided to assist with the investigation.This implant was implanted with (b)(6), however, it was determined that this alleged implant failure was not related to these devices.These implants were implanted for approximately 9 months before they were revised due to femoral stem loosening.This patient previously reported an issue in 2020 involving a broach and stem.This investigation revealed no problem found and likely did not contribute to this alleged complaint.It is unknown when this implant was manufactured or if it was manufactured to specification due to the unknown lot number.There are no trends for this implant and failure.It cannot be concluded what the level of contribution, if any, that the product had to the complaint.No further evaluations can be made without return of the product or receipt of additional clinical information.The mpo hip systems package insert (150803-9) states.The patient should be cautioned to limit activities and protect the replaced joint from unreasonable stresses and possible loosening, fracture and/or wear, and follow the instructions of the physician with respect to follow-up care and treatment.Loosening of the components can result in increased production of wear particles, as well as damage to the bone, making successful revision surgery more difficult.Additionally, it also states periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components, as well as the condition of the adjoining bone.Periodic post-operative x-rays are recommended for close comparison with early post-op conditions to detect long term evidence of changes in position, loosening, bending, or cracking of components.Mpo will continue to monitor this issue through complaint tracking.

Brand Name
PROFEMUR® Z CLASSIC STEM SZ 5 VARUS 8 DG SHORT NEC
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key21324663
Report Number3010536692-2025-00042
Device Sequence Number18122256
Product Code JDI
UDI-Device IdentifierM684PHA0CLE51
UDI-PublicM684PHA0CLE51
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K123434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA0CLE5
Device Catalogue NumberPHA0CLE5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale